Water Resources Management

, Volume 7, Issue 1, pp 3–37

Mathematical models for saltwater intrusion in coastal aquifers

  • A. G. Bobba
Review Article

DOI: 10.1007/BF00872240

Cite this article as:
Bobba, A.G. Water Resour Manage (1993) 7: 3. doi:10.1007/BF00872240


Flow of freshwater and saltwater intrusion in coastal aquifers has drawn the attention of many investigators. Several laboratory, as well as mathematical models have been developed to study the pattern of flow of groundwater in coastal aquifers. Mathematical models have wider range of application and are the concern of this paper. Due to the complex nature of the problem, each of these mathematical models are based on certain simplifying assumptions and approximations. This paper presents a critical review of various methods of solution which have been proposed. The validity of the results abtained and the limitations of these models are also discussed.

Key words

Coastal aquifers saltwater intrusion groundwater mathematical models analytical and numerical models 

Copyright information

© Kluwer Academic Publishers 1993

Authors and Affiliations

  • A. G. Bobba
    • 1
  1. 1.Rivers Research BranchNational Water Research InstituteBurlingtonCanada

Personalised recommendations